Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 18, NWS North Platte, NE

April 10, 2005Frontier County, Hayes County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 10, 2005, 3:35 PM CDT for Frontier County, Hayes County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2005, 3:35 PM CDT (20:35 UTC)
Expired
Apr 10, 2005, 4:30 PM CDT
In force
55 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Frontier County, NE, Hayes County, NE

The radar

The Goodland radar (KGLD), 144 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 358 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
358 m²/s²
0-3 km storm-relative helicity
661 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 102036
SVRLBF
NEC063-085-102130-
/O.NEW.KLBF.SV.W.0018.050410T2035Z-050410T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CDT SUN APR 10 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAYES COUNTY IN SOUTHWEST NEBRASKA
  WESTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 430 PM CDT

* AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 22 MILES SOUTHEAST OF HAYES CENTER...OR ABOUT 8
  MILES NORTHWEST OF MCCOOK...AND MOVING NORTH AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN FRONTIER COUNTY AT 350 PM CDT
  RURAL EASTERN HAYES COUNTY AT 350 PM CDT
  RURAL NORTHEASTERN HAYES COUNTY AT 410 PM CDT

LAT...LON 4037 10114 4034 10052 4069 10050 4069 10107

$$

BUTTLER-
2 follow-up statements
000 
WWUS53 KLBF 102059
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
359 PM CDT SUN APR 10 2005

NEC063-085-102130-
/O.CON.KLBF.SV.W.0018.000000T0000Z-050410T2130Z/
HAYES NE-FRONTIER NE-
359 PM CDT SUN APR 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR 
WESTERN FRONTIER AND HAYES COUNTIES...

AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF MAYWOOD...OR ABOUT 14 
MILES EAST OF HAYES CENTER...MOVING NORTH AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN FRONTIER COUNTY AT 350 PM CDT
  RURAL EASTERN HAYES COUNTY AT 350 PM CDT
  RURAL NORTHEASTERN HAYES COUNTY AT 410 PM CDT

LAT...LON 4037 10114 4034 10052 4069 10050 4069 10107

$$

BUTTLER
000 
WWUS53 KLBF 102127
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
425 PM CDT SUN APR 10 2005

NEC063-085-102135-
/O.CAN.KLBF.SV.W.0018.000000T0000Z-050410T2130Z/
HAYES NE-FRONTIER NE-
425 PM CDT SUN APR 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRONTIER AND EASTERN
HAYES COUNTIES IS CANCELED...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF 
THE COUNTY AND NO LONGER POSED A SEVERE WEATHER THREAT. 

IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND 
HAVE THEM RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH 
PLATTE.

LAT...LON 4037 10114 4034 10052 4069 10050 4069 10107

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:50 PM CDT, 45 minutes earlier.

Area forecast discussion, Apr 10, 2:50 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT SUN APR 10 2005

.DISCUSSION...
STRONG EARLY SPRING STORM CIRCULATION CENTER IN NRN NEW MEXICO. VORT
MAX INDICATED FROM WRN TX PNHDL INTO FAR SWRN CO. AMPLE MOISTURE
DRAWN NORTHWARD AHEAD OF SYSTEM. ALL OF WRN PNHDL REPORTING -SN AS
OF 14Z. NERLY COMPONENT OF WINDS BRINGING CONTINUED WAA. IMPRESSIVE
BANDED CONVECTION ACROSS NWRN KS WITH WEDGE OF HEAVY SNOW IMPACTING
THE FOOTHILLS AND ADJACENT PLAINS OF CO. I AM CONCERNED ABOUT THE
HEAVY PRECIP TO OUR SOUTH/SOUTHWEST WHICH WILL MOVE IN THIS EVENING.
CURRENT TEMPS IN THE MID 30S IN THE SERN PNHDLE AND SOUTHWEST. LIGHT
SNOW AND SNOW ALREADY COVERING THE GROUND IN DEUEL AND GARDEN
COUNTY.

POSN OF UPPER LOW SEEMS TO AGREE BETTER WITH THE NAM PLACEMENT IN
THE WRN OK PNHDL AT 18Z TODAY. THROUGH 12Z MONDAY...THE NAM IS
FURTHER SOUTH THAN THE GFS WITH THE H7 LOW. THIS HAS A FURTHER
SOUTHEAST PROJECTION OF THE DEFORMATION LOW. THIS WOULD PLACE THE
AXIS FROM NEAR HOLYOKE CO THROUGH HYANNIS NEBR. THIS FITS WELL WITH
GOING WINTER STORM WATCH COUNTIES (GARDEN...DEUEL...ARTHUR...
KEITH...PERKINS AND CHASE). THIS ALSO AGREES WITH PLACEMENT OF H65
THET-E AXIS AND WINDS. QUESTION REMAINS WHEN CHANGEOVER WILL OCCUR
AND AMOUNTS OF SNOWFALL THEREAFTER. THE 1540 H85-H7 THCKNS LINE
SHOULD SERVE AS A GOOD GAGE BASED ON WHERE SNOW IS OCCURRING THIS
MORNING. THE 1540 LINE REMAINS ACROSS GARDEN/DEUEL COUNTY TIL 00Z
MON THEN PUSHES EAST QUICKLY AS AXIS OF H7 LOW KICKS EAST. THEREFORE
WILL MOVE THE RAIN/SNOW LINE TO THE WRN BORDER OF LINCOLN COUNTY BY
06Z. SHOULD REMAIN ALL RAIN TO THE EAST. WILL ONLY PUSH THE
RAIN/SNOW LINE A BIT FURTHER EAST INTO MONDAY MORNING TO A LINE FROM
HAYES CENTER TO NORTH PLATTE TO KILGORE.

OUTGOING STORM TOTAL SNOW GRIDS WILL HAVE NEAR 7 INCHES GARDEN/DEUEL
WHERE A WINTER STORM WARNING WILL BE ISSUED FROM LATE THIS AFTERNOON
TIL 18Z MONDAY. ADJACENT COUNTIES GRANT...ARTHUR...KEITH...PERKINS
AND CHASE HAVE 3 TO 5 INCHES. WINDS WILL BE ANOTHER CONCERN WITH
WINDS 25 TO 35 MPH TONIGHT AND 15 TO 25 MPH MONDAY.

DEFORMATION ZONE ACROSS THE WRN ZONES SHOULD SEE ADDITION 1-2 INCHES
SNOWFALL MONDAY MORNING THEN STILL A RAIN/SNOW MIX INTO THE
AFTERNOON.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING FOR DEUEL
AND GARDEN COUNTY 21Z TODAY UNTIL 18Z MONDAY. WINTER WEATHER
ADVISORY FOR GRANT...ARTHUR...KEITH...PERKINS AND CHASE COUNTIES 21Z
TODAY UNTIL 18Z MONDAY.

&&

KAR
Hazardous weather outlook, Apr 10, 11:03 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1103 AM CDT SUN APR 10 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-102200-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
1103 AM CDT SUN APR 10 2005

...WINTER STORM WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST
NEBRASKA FROM TONIGHT TO MONDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MOST OF THE
OUTLOOK AREA TODAY AS A SECOND WAVE MOVE NORTH OUT OF KANSAS.  THE
PRIMARY CONCERN HOWEVER WILL BE ACROSS THE WESTERN OUTLOOK AREA
WHERE THE RAIN SHOWERS WILL MIX WITH OR CHANGE TO SNOW DURING THE
DAYTIME HOURS. BY TONIGHT...MAINLY SNOW IS EXPECTED ACROSS PORTIONS
OF SOUTHWEST NEBRASKA WHERE SEVERAL INCHES OF ACCUMULATION ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY SNOW WILL CONTINUE TO BE POSSIBLE FOR PORTIONS OF WESTERN
NEBRASKA...WHILE SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE
ACROSS NORTH CENTRAL NEBRASKA SOUTHWEST NEBRASKA ON MONDAY. SHOWERS
AND THUNDERSTORMS WILL AGAIN BE POSSIBLE AS THE NEXT SYSTEM MOVES
OUT ONTO THE PLAINS...THURSDAY NIGHT INTO FRIDAY. AT THIS TIME
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED...HOWEVER THE THUNDERSTORMS
LATE THURSDAY INTO FRIDAY WILL CONTINUE TO BE MONITORED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SNOWFALL ACCUMULATION AMOUNTS TO THE
NATIONAL WEATHER SERVICE IN NORTH PLATTE.

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:27 PM CDTSevere Thunderstorm WarningLBFCuster63 min
Apr 9, 9:27 PM CDTSevere Thunderstorm WarningLBFBlaine63 min
Apr 9, 9:54 PM CDTSevere Thunderstorm WarningLBFPerkins66 min
Apr 10, 12:32 AM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson43 min
Apr 10, 12:42 AM CDTSevere Thunderstorm WarningLBFBlaine48 min
Apr 10, 1:31 AM CDTSevere Thunderstorm WarningLBFBrown59 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.